Alert archive / Alabama / Freeze Warnings in 2006
Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 23, 2006, 12:37 PM CST for Choctaw County, Wilcox County, Alabama. It took effect at Mar 24, 2006, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2006, 12:37 PM CST (18:37 UTC)
- In effect from
- Mar 24, 2006, 3:00 AM CST
- Expired
- Mar 24, 2006, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 154 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 231843 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1237 PM CST THU MAR 23 2006 ...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH EARLY FRIDAY MORNING FOR CHOCTAW AND WILCOX COUNTIES OF SOUTHWEST ALABAMA... ...FREEZE WATCH IN EFFECT FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING FOR THE INLAND PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... .UNSEASONABLY COLD AIR WILL MOVE INTO THE REGION TONIGHT AND REMAIN INTO THE WEEKEND. OVER WILCOX AND CHOCTAW COUNTIES ALABAMA...THE TEMPERATURE WILL DROP TO AROUND FORTY BY MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES. PATCHES OF FREEZING TEMPERATURES WILL OCCUR...MAINLY ACROSS NORTHERN CHOCTAW AND NORTHERN WILCOX COUNTIES. BRISK WINDS OF AROUND 10 MPH SHOULD PREVENT THE DEVELOPMENT OF FROST ELSEWHERE TONIGHT. ON FRIDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE REGION WITH WINDS BECOMING LIGHT WITH CLEAR SKIES. THIS WILL ALLOW FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR ACROSS INLAND SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LIGHT WINDS WILL MAKE THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL. SPRING TIME PLANTS AND VEGETABLES HAVE ENJOYED A LONG PERIOD OF MILD TEMPERATURES. HOWEVER...THIS COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI AND INLAND SOUTHWEST ALABAMA WILL NEED TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST. ALZ052-053-055>060-MSZ067-075-076-240245- /O.CAN.KMOB.FZ.A.0001.060324T0800Z-060324T1400Z/ /O.NEW.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 1237 PM CST THU MAR 23 2006 ...FREEZE WATCH IS CANCELLED FOR TONIGHT... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE WATCH FOR TONIGHT FOR ALL AREAS EXCEPT CHOCTAW AND WILCOX COUNTIES ALABAMA...WHERE A FREEZE WARNING IS IN EFFECT. A FREEZE WATCH HAS NOW BEEN POSTED FOR FRIDAY NIGHT FOR THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. TEMPERATURES WILL DROP INTO THE MID THIRTIES OVERNIGHT...BUT COLDER TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$ ALZ051-054-240245- /O.UPG.KMOB.FZ.A.0001.060324T0800Z-060324T1400Z/ /O.NEW.KMOB.FZ.W.0002.060324T0900Z-060324T1300Z/ /O.NEW.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ CHOCTAW-WILCOX- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN... PINE HILL 1237 PM CST THU MAR 23 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST LATE TONIGHT AND EARLY FRIDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST LATE TONIGHT INTO FRIDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FOR FRIDAY NIGHT AND SATURDAY MORNING. OVER WILCOX AND CHOCTAW COUNTIES ALABAMA...TEMPERATURES WILL DROP TO AROUND FORTY BY MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES. PATCHES OF FREEZING TEMPERATURES WILL OCCUR...MAINLY ACROSS NORTHERN CHOCTAW AND NORTHERN WILCOX COUNTIES. BRISK WINDS OF AROUND 10 MPH SHOULD PREVENT THE DEVELOPMENT OF FROST ELSEWHERE TONIGHT. ON FRIDAY NIGHT...TEMPERATURES WILL DROP TO THE UPPER THIRTIES BY MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES. THIS WILL ALLOW FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR...BUT LIGHT WINDS WILL MAKE THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL. A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY COLD TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH INTERESTS FROM THE COLD TEMPERATURES. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$
3 follow-up statements
000 WWUS74 KMOB 240307 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 907 PM CST THU MAR 23 2006 ALZ051-054-241030- /O.CON.KMOB.FZ.W.0002.060324T0900Z-060324T1300Z/ /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ CHOCTAW-WILCOX- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN... PINE HILL 907 PM CST THU MAR 23 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... UNSEASONABLY COLD AIR CONTINUES TO MOVE SOUTH TONIGHT AND REMAIN INTO THE WEEKEND. ACROSS WILCOX AND CHOCTAW COUNTIES IN ALABAMA...THE TEMPERATURE WILL DROP BELOW FORTY AFTER MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES AROUND SUNRISE. PATCHES OF NEAR OR BELOW FREEZING TEMPERATURES WILL OCCUR...MAINLY ACROSS NORTHERN CHOCTAW AND NORTHERN WILCOX COUNTIES. A DRY LOWER ATMOSPHERE SHOULD PREVENT FROST DEVELOPMENT TONIGHT. ON FRIDAY NIGHT...LIGHT WINDS...CLEAR SKIES WILL ALLOW FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR ACROSS INLAND SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LIGHT WINDS WILL MAKE THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL. PLANTS AND VEGETABLES HAVE ENJOYED A LONG PERIOD OF MILD TEMPERATURES. HOWEVER...THIS COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI AND INLAND SOUTHWEST ALABAMA WILL NEED TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST. A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY COLD TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH INTERESTS FROM THE COLD TEMPERATURES. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE PLANTS AND VEGETABLES. $$ ALZ052-053-055>060-MSZ067-075-076-241030- /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 907 PM CST THU MAR 23 2006 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$
000 WWUS74 KMOB 241008 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 408 AM CST FRI MAR 24 2006 ...A FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR CHOCTAW AND WILCOX COUNTIES OF SOUTHWEST ALABAMA... ...A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT THROUGH EARLY SATURDAY MORNING FOR THE INLAND SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... ...A FREEZE WATCH IS NOW IN EFFECT FOR SOME INLAND SECTIONS OF NORTHWEST FLORIDA... .UNSEASONABLY COLD AIR WILL CONTINUE TO SPREAD SOUTHWARD OVER THE CENTRAL GULF COAST REGION THROUGH SATURDAY AS STRONG HIGH PRESSURE OVER EAST TEXAS DRIFTS EASTWARD. OVERNIGHT TEMPERATURES WILL DROP TO AROUND FORTY BY MIDNIGHT TONIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES AFTER 3 AM. WINDS WILL BECOME LIGHT AND VARIABLE LATE TONIGHT GIVING WAY TO POSSIBLE FROST...ALSO. THIS COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI...INLAND SOUTHWEST ALABAMA AND INLAND NORTHWEST FLORIDA WILL NEED TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST. ALZ051-054-241300- /O.CON.KMOB.FZ.W.0002.000000T0000Z-060324T1300Z/ /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ CHOCTAW-WILCOX- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN... PINE HILL 408 AM CST FRI MAR 24 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY COLD TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH INTERESTS FROM THE COLD TEMPERATURES. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE PLANTS AND VEGETABLES. $$ FLZ003-005-241815- /O.EXA.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...JAY...CRESTVIEW 408 AM CST FRI MAR 24 2006 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$ ALZ052-053-055>060-MSZ067-075-076-241815- /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 408 AM CST FRI MAR 24 2006 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$
000 WWUS74 KMOB 241309 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 709 AM CST FRI MAR 24 2006 ...A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT THROUGH EARLY SATURDAY MORNING FOR THE INLAND SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... ...A FREEZE WATCH IS NOW IN EFFECT FOR SOME INLAND SECTIONS OF NORTHWEST FLORIDA... .UNSEASONABLY COLD AIR WILL CONTINUE TO SPREAD SOUTHWARD OVER THE CENTRAL GULF COAST REGION THROUGH SATURDAY AS STRONG HIGH PRESSURE OVER EAST TEXAS DRIFTS EASTWARD. OVERNIGHT TEMPERATURES WILL DROP TO AROUND FORTY BY MIDNIGHT TONIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES AFTER 3 AM. WINDS WILL BECOME LIGHT AND VARIABLE LATE TONIGHT GIVING WAY TO POSSIBLE FROST...ALSO. THIS COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI... INLAND SOUTHWEST ALABAMA AND INLAND NORTHWEST FLORIDA WILL NEED TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST. ALZ051-054-242115- /O.EXP.KMOB.FZ.W.0002.000000T0000Z-060324T1300Z/ /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ CHOCTAW-WILCOX- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN... PINE HILL 709 AM CST FRI MAR 24 2006 ...FREEZE WARNING HAS EXPIRED... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES. $$ ALZ052-053-055>060-FLZ003-005-MSZ067-075-076-242115- /O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/ WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA- COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON... THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN... GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 709 AM CST FRI MAR 24 2006 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR TONIGHT. AT THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE. A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND VEGETABLES. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 23, 4:00 AM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Mar 23, 4:00 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST THU MAR 23 2006
.SYNOPSIS...FOR THE CURRENT FORECAST...FIRST ITEM TO DEAL WITH ARE
SEVERAL SHORTWAVES MOVING OVER THE SOUTHERN PLAINS/LOWER MISS RIVER
VALLEY/SOUTHEASTERN CONUS. NEXT...TEMPS OVER THE NEXT SEVERAL
NIGHTS...WITH FREEZING TEMPS LIKELY OVER PARTS OF THE FA.
CURRENTLY...THE UPPER PATTERN OVER THE CONUS AND SURROUNDING AREAS
HAS A RIDGE OVER THE CONUS WEST OF THE ROCKIES...A DECENT SHORTWAVE
MOVING OVER TX/OK WITH ANOTHER MOVING OVER THE FA AT THIS TIME. THERE
IS AN ABUNDANT AMOUNT OF SHORTWAVE ENERGY SWINGING AROUND A WEAKLY
ORGANIZED LOW EAST OF MAINE. SURFACE BOUNDARY WHICH PASSED SOUTH OF
THE FA EARLIER THIS WEEK HAS MOVED OVER THE CENTRAL GULF BEFORE
STALLING. THE COMBO OF THE CURRENT AND TX/OK SHORTWAVES IS CREATING A
GOOD ISENTROPIC UPGLIDE WITH AN ENHANCED BAND OF PRECIP STRETCHING
FROM THE LA COAST TO NORTHERN FL. LAST EVENINGS SOUNDING FROM AROUND
THE AREA SHOW A PRETTY DRY ATMOSPHERE IN THE LOWER LEVELS...THOUGH
DEW POINT SPREADS AT THE SURFACE HAVE DROPPED TO 5 TO 7
DEGREES...INDICATING THERE STILL IS A DECENT AMOUNT OF DRY AIR IN
THE LOWER LEVELS FOR THE LIGHT RAIN TO MOISTEN UP.
&&
.SHORT TERM....(TODAY AND TONIGHT). A VIGOROUS UPPER LEVEL
DISTURBANCE MOVING INTO THE LOWER MS RIVER WILL SHIFT EAST OF THE
CWFA LATE TODAY. AHEAD OF THE THIS SYSTEM SCATTERED AREAS OF LIGHT
TO MODERATE RAIN ALONG WITH A FEW EMBEDDED THUNDERSTORMS MOSTLY NEAR
THE COAST AND OFFSHORE WILL CONTINUE TO TRACK EASTWARD QUICKLY THIS
MORNING...MOVING EAST OF THE CWFA BY LATE THIS AFTERNOON. LATEST SFC
ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY STRETCHING FROM WEST TO
EAST OVER THE CENTRAL GULF PROGGED TO REMAIN QUASISTATIONARY AND
BECOME MOSTLY DIFFUSE OVER THE GULF THROUGH SUNDAY. WITH THIS
BELIEVE PRECIPITATION WILL REMAIN MOSTLY STRATIFIED THIS MORNING
WITH A FEW ISOLATED ELEVATED SHOWERS OR THUNDERSTORMS MOSTLY OVER
THE GULF THROUGH MIDDAY. BY EARLY TONIGHT A STRONG SURGE OF COOL
CANADIAN AIR WILL MOVE ACROSS THE REGION GIVING WAY TO COOLER THAN
NORMAL TEMPS FOR MUCH OF THE WEEKEND. ATTM...WILL CONTINUE WITH A
FREEZE WATCH FOR NORTHERN SECTIONS OF THE CWFA TONIGHT...THOUGH
ENOUGH MIXING MAY KEEP TEMPS JUST ABOVE FREEZING FOR MOST AREAS.
STAY TUNED FOR FURTHER UPDATES LATER TODAY. WILL STICK WITH THE
CURRENT MAV GUIDANCE THROUGH TONIGHT. /32
.LONG TERM (FRIDAY THROUGH THURSDAY)...THE EXTENDED STARTS WITH THE
SHORTWAVE OVER THE SOUTHERN PLAINS OVER THE EASTERN SEABOARD...AS AN
UPPER LOW OVER THE GREAT LAKES ROTATES SOUTHEAST FROM THE GREAT
LAKES. ANOTHER SERIES OF SYSTEMS MOVING TOWARDS THE PACIFIC NORTHWEST
WILL MOVE THE WESTERN RIDGE EASTWARD TO OVER THE PLAINS BY SUNDAY
MORNING...WITH SURFACE RIDGE OVER THE NORTHERN/CENTRAL MISS RIVER
VALLEY. THE SURFACE RIDGE AXIS DOESNT MOVE PAST THE FA UNTIL LATE
SUNDAY...WITH WINDS SWITCHING TO SOUTHEAST SUNDAY NIGHT. UNTIL
THEN...COOL NORTHERLY FLOW WILL KEEP TEMPS BELOW SEASONAL UNTIL FLOW
GETS A SOUTHERLY COMPONENT.
LOOKING AT THE CHANCE FOR FREEZING TEMPS...OP MEX GUIDANCE HAS BEEN
PRETTY CONSISTENT THE LAST SEVERAL DAYS OF WIDESPREAD TEMPS AT OR
JUST BELOW FREEZING FRIDAY NIGHT. TONIGHT AND SATURDAY...THERE HAS
BEEN SOME WAFFLING. THE MET GUIDANCE IS A FEW DEGREES WARMER...WITH
TEMPS ONLY DIPPING TO AROUND 35F. THE ENSEMBLE MEAN HAS BEEN
CONSISTENTLY AROUND 30 FOR THE NORTHERN HALF TO TWO THIRDS OF THE
FA. THERE IS CURRENTLY A FREEZE WATCH OUT FOR TONIGHT...AM GOING TO
LET DAY SHIFT UPGRADE IT IF THEY WANT. ALSO GOING TO LET DAY SHIFT
HANDLE ANY EXTENSION TO LATER PERIODS (FRI AND SAT NIGHTS).
MODELS ADVERTISING A SERIES OF SHORTWAVES CROSSING OVER THE WEST
COAST TUESDAY INTO TUESDAY NIGHT...REACHING THE EAST COAST BY
WEDNESDAY MORN. WITH ONSHORE FLOW RE-ESTABLISHED BY THIS
TIME...MOISTURE LEVELS ON THE INCREASE...AND DEPENDING UPON HOW FAST
THE MOISTURE COMES BACK IN...EXPECT TO START SEEING LIGHT SHOWERS
WESTERN SECTIONS OF THE FA BEGINNING EARLY TUESDAY....WITH A SLOWLY
APPROACHING FROM MOVING ACROSS THE SOUTHERN PLAINS AND LOWER MISS
RIVER VALLEY.
WHAT BOTHERS ME THE MOST WITH THIS APPROACHING FRONT NEST WEEK IS
THE CONSISTENT PUSHING BACK OF ITS OCCURRENCE OVER THE LAST SEVERAL
DAYS. THE SHIFT TO ONSHORE FLOW HAS BEEN PRETTY CONSISTENT...BUT THE
PRECIP HASNT. I GUESS ID HAVE MORE CONFIDENCE IN THIS PART OF THE
FORECAST(WHEN THE PRECIP WILL MOVE BACK IN)...ONCE I SEE SOME BETTER
CONSISTENCY OF IT OCCURRING ON A SPECIFIC TIME PERIOD.
&&
.MARINE...A MODERATE TO STRONG NORTHERLY WIND FLOW WILL BUILD EARLY
TONIGHT AS REINFORCING CAA MOVES SOUTH AND EAST ACROSS THE SE CONUS
AND NORTHERN GULF. NORTHERLY WINDS AND SEAS WILL BEGIN TO GRADUALLY
SUBSIDE BY LATE FRIDAY AND CONTINUE THROUGH EARLY SATURDAY AS HIGH
PRESS BUILDS FROM THE WEST. A LIGHT NORTHERLY WIND FLOW WILL PERSIST
THROUGH EARLY MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. A
LIGHT SOUTHERLY WIND FLOW WILL DEVELOP BY MONDAY AS HIGH PRESSURE
SHIFTS EAST. /32
&&
.FIRE WEATHER...AFTER TODAYS BATCH OF RAIN MOVES EAST...DRY...COOL
NORTHERLY FLOW WILL LAST INTO SUNDAY...WITH THE FLOW TAKING A
SOUTHERLY COMPONENT AS LOW LEVEL HIGH PRESSURE MOVES EAST OF THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 34 61 35 61 / 40 0 0 0 0
PENSACOLA 63 39 60 37 63 / 40 0 0 0 0
DESTIN 61 43 62 41 64 / 50 0 0 0 0
EVERGREEN 61 35 58 33 61 / 30 0 0 0 0
WAYNESBORO 62 31 59 32 61 / 20 0 0 0 0
CAMDEN 62 34 58 34 60 / 30 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM 2 AM FRIDAY TO 8 AM FRIDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL
OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FREEZE WATCH FROM 2 AM FRIDAY TO 8 AM FRIDAY FOR THE FOLLOWING
ZONES: GREENE...PERRY...AND WAYNE.
GM...SMALL CRAFT ADVISORY FOR TONIGHT AND FRIDAY FOR
GMZ630-650-655-670-675.
&&
16/32Hazardous weather outlook, Mar 23, 5:00 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST THU MAR 23 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CST THU MAR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT). A STRONG RIDGE OF HIGH PRESSURE WILL BRING THE THREAT OF A LIGHT FREEZE TO INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TONIGHT. ALONG THE GULF COAST...THERE WILL BE THE POTENTIAL FOR THE FORMATION OF PATCHY LIGHT FROST MAINLY ALONG AND NORTH OF INTERSTATE 10. AN INCREASE THREAT FOR WILDFIRES WILL DEVELOP TODAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES AND BREEZY CONDITIONS. NO HAZARDOUS WEATHER IS FORECASTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). A STRONG RIDGE OF HIGH PRESSURE BRINGS THE THREAT OF A LIGHT FREEZE TO INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA FRIDAY NIGHT. AN INCREASE THREAT FOR WILDFIRES WILL CONTINUE DUE TO LOW AFTERNOON RELATIVE HUMIDITIES AND BREEZY CONDITIONS. AN INCREASED CHANCE FOR THUNDERSTORM DEVELOPMENT WILL RETURN BY TUESDAY AS AN AREA OF LOW PRESSURE AND A TRAILING COLD FRONT APPROACH FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:37 PM CST | Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 26 hr |
Nearby
Freeze Warnings in Alabama, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.